MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546)
Health Effect - Clinical Code Rupture (2208)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample has been requested for evaluation, but has not been received.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: the sample has been requested for evaluation, but has not been received.Upon completion of the investigation, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not deflate after successfully treating the target lesion in the cephalic av fistula.The health care professional (hcp) attempted to use an inflation device to get the lutonix balloon to collapse on itself, switched to a syringe, but neither of these attempts were successful in deflating the balloon.Finally, the hcp reportedly attempted to rupture the balloon, but in the process the av fistula allegedly ruptured.The hcp repaired the ruptured av fistula with a covered stent.Although requested, it is unknown how the lutonix dcb was removed from the patient.The lutonix dcb was requested to be returned for evaluation.No further adverse outcomes were reported.
 
Additional Manufacturer Narrative
The event description was changed from "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not deflate after successfully treating the target lesion in the cephalic av fistula.The health care professional (hcp) attempted to use an inflation device to get the lutonix balloon to collapse on itself, switched to a syringe, but neither of these attempts were successful in deflating the balloon.Finally, the hcp reportedly attempted to rupture the balloon, but in the process the av fistula allegedly ruptured.The hcp repaired the ruptured av fistula with a covered stent.Although requested, it is unknown how the lutonix dcb was removed from the patient.The lutonix dcb was requested to be returned for evaluation.No further adverse outcomes were reported." to "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not deflate after successfully treating the target lesion in the cephalic av fistula.The health care professional (hcp) predilated the target lesion prior to treatment with the lutonix dcb.The hcp prepared the lutonix dcb by removing the balloon protector without issues.The hcp used a 70/30 saline/contrast solution to inflate the lutonix dcb to nominal pressure.After the treatment period passed, the hcp attempted to use an inflation device to get the lutonix balloon to collapse on itself, but allegedly the balloon would not deflate.The hcp reportedly switched to a syringe, but neither of these attempts were successful in deflating the balloon.The length of time it took to deflate the balloon was not officially measured.Finally, the hcp reportedly attempted to rupture the balloon by inflating the catheter a little above nominal pressure, and in the process the av fistula allegedly ruptured.It is unknown what alleged device was used to inflate the balloon's catheter a little above nominal pressure.The hcp removed the ruptured balloon through the patient access.Immediately, the hcp repaired the ruptured av fistula with a covered stent.Although requested, the patient weight is unavailable.The lutonix dcb was retained by the hospital's risk management department and is not available for evaluation.No further adverse outcomes were reported." (b)(4).Analysis: the sample has been retained by the user facilities risk management department, and is not available for evaluation at this time.A lot history review revealed this is the only complaint associated with deflation issue for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: the actual sample has not been received, the sample is being retained by the user facility.The dhr found nothing to indicate a manufacturing related cause for this event.Reportedly, the health care professional (hcp) attempted multiple times with multiple devices to deflate the lutonix dcb without success.Allegedly, the length of time it took to deflate the balloon was not officially measured.Finally, the hcp reportedly attempted to rupture the balloon by inflating the device a little above nominal pressure, and in the process the av fistula allegedly ruptured.It is unknown what alleged device was used to inflate the balloon's catheter a little above nominal pressure.The hcp removed the ruptured balloon through the patient access.Immediately, the hcp repaired the ruptured av fistula with a covered stent.Based on the information available, a definitive root cause for the reported deflation issue is unable to be determined.The reported ruptured vessel is possibly related to the hcp attempt to rupture the catheter's balloon.If additional information is received or the sample is returned, a supplemental report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly would not deflate after successfully treating the target lesion in the cephalic av fistula.The health care professional (hcp) predilated the target lesion prior to treatment with the lutonix dcb.The hcp prepared the lutonix dcb by removing the balloon protector without issues.The hcp used a 70/30 saline/contrast solution to inflate the lutonix dcb to nominal pressure.After the treatment period passed, the hcp attempted to use an inflation device to get the lutonix balloon to collapse on itself, but allegedly the balloon would not deflate.The hcp reportedly switched to a syringe, but neither of these attempts were successful in deflating the balloon.The length of time it took to deflate the balloon was not officially measured.Finally, the hcp reportedly attempted to rupture the balloon by inflating the catheter a little above nominal pressure, and in the process the av fistula allegedly ruptured.It is unknown what alleged device was used to inflate the balloon's catheter a little above nominal pressure.The hcp removed the ruptured balloon through the patient access.Immediately, the hcp repaired the ruptured av fistula with a covered stent.Although requested, the patient weight is unavailable.The lutonix dcb was retained by the hospital's risk management department and is not available for evaluation.No further adverse outcomes were reported.

Brand Name
LUTONIX 035AV DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8177429
Report Number3006513822-2018-00289
Device Sequence Number11063540
Product Code PRC
UDI-Device Identifier00801741135453
UDI-Public(01)00801741135453
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2019
Device Model Number9010
Device Catalogue NumberLX3575840V
Device Lot NumberGFBS2141
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR